What Can Myeloma Patients Do for Rashes and Skin Issues?

Published on

Topics include: Treatment and Understanding

How can multiple myeloma patients find relief for dry, itchy or irritated skin as a side effect from treatment? During this Myeloma Patient Café, a panel of patients including Cynthia Chmielewski, Steven Simpson, Paula Waller and Jill Zitzewitz share skin-soothing side effect management strategies from their own treatment journeys to help others live well with their condition. Watch now to learn more about dealing with skin issues for those living with myeloma.  

Produced by Patient Power. We thank Celgene Corporation, Genentech, Helsinn and Novartis for their support.

View more programs featuring

Produced in association with

Transcript

Please remember the opinions expressed on Patient Power are not necessarily the views of our sponsors, contributors, partners or Patient Power. Our discussions are not a substitute for seeking medical advice or care from your own doctor. That’s how you’ll get care that’s most appropriate for you.

So now that we've discussed some of the side effects we were experiencing through our stem cell transplant and how we went ahead and managed them, now that our transplants are over and right now I guess maybe some of us are doing some continuous therapies, some of us are in maintenance therapy.  Are your side effects as severe?  Are they any less?  Any tips, any discussion?   

And so I think what you mentioned earlier about working with dosages to try and help, that same thing happened to me during induction therapy with bortezomib (Velcade).  I got a terrible rash, went to a dermatologist, and he said, well, I'll give you an EpiPen just in case, but you need the drug, so. And—but we were able to modify it by modifying my schedule of when I got the dex (Decadron).  I got some of it after my Velcade shot and not all of it before, and doing it once a week instead of twice a week without taking a week off, but there were ways to kind of modify the dosage to deal with the skin issues that I'm having.  

And also I'm trying to work on diet to see if that can help, if maybe, you know, maybe I'm already a little bit sort of—my immune system is a little out of whack and I'm taking an immunomodulator which is partly throwing it out of whack a little more.  So I'm trying to like limit dairy and gluten and things like that to see if it has an effect, but I don't know yet.  

Now, could I stop that entirely?  I don't know. I might be able to, but obviously the rash wasn't as severe as some of the other people have, but that was??that was the hematologist's decision to try that steroid because at the point nothing else was working anyway, so that was kind of that worked so, but, you know, it's been fine since, so.  

Please remember the opinions expressed on Patient Power are not necessarily the views of our sponsors, contributors, partners or Patient Power. Our discussions are not a substitute for seeking medical advice or care from your own doctor. That’s how you’ll get care that’s most appropriate for you.

Related Programs

Can I Continue My Myeloma Medication and Avoid the Skin Rash It Causes?

Got a Revlimid rash? Myeloma expert Dr. Hearn Jay Cho of Icahn School of Medicine at Mt. Sinai has options and alternatives for you.

Published:

Advertisement
Join Our Community Register for Events Read Our Latest Blog
Advertisement

Page last updated on November 7, 2018